MAUDE Adverse Event Report: COVIDIEN LP VITAL VUE; ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD

COVIDIEN LP VITAL VUE; ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD
Model Number 8886828106
Health Effect - Clinical Codes Erythema (1840); Swelling (2091)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
During the case the vital vue suction was given to the sterile field.A one liter bag of saline was spiked and the tubing was attached to the suction machine.The surgeon draped the suction over the patients right thigh as it was used intermittently throughout the case.When hooking up the light source for the cystoscopy the nurse noted the vital vue was draped over the patients leg and asked the surgeon if the vital vue was on.The resident responded no, but did not move or check if the light was on.The nurse unplugged the tubing from the vital vue at that time and the case proceeded.At the end of the case the drapes were removed from the patient and the nurse noted a raised reddened area with blisters on the patients right inner thigh near the bovie pad site.The bovie pad was removed.The site was unchanged; no redness, swelling, or skin changes.

Brand Name
VITAL VUE
Common Device Name
ILLUMINATOR, FIBEROPTIC, SURGICAL FIELD
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key7074260
Report Number7074260
Device Sequence Number1013736
Product Code HBI
UDI-Device Identifier10884521176096
UDI-Public(01)10884521176096(17)210731(10)161900107M
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2017
Report Date (Section F) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2021
Device Model Number8886828106
Device Catalogue Number8886828106
Device Lot Number161900107M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/20/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VITAL VUE SINGLE USE YANKUER, VITAL VUE LIGHT SOUR
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Date Report Sent to FDA11/20/2017